MAUDE Adverse Event Report: CORDIS US. CORP SMART RADIANZ; STENT, ILIAC

CORDIS US. CORP SMART RADIANZ; STENT, ILIAC
Catalog Number SR08100XL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after implantation of an 8mm x 100mm smart radianz self-expanding stent (ses), when removing the delivery system from the patient over a 300cm vassallo floppy guidewire, it was noticed that the front end was torn off.The 10cm separated segment remained on the vassallo guidewire and was able to be removed without issue by pulling the guidewire.Additionally, there was some resistance when removing the delivery system due to resistance with the guidewire.The procedure continued by implanting a 7mm x 60mm smart vascular ses at the external iliac artery (eia).The right common iliac artery was then treated, and the procedure was completed.There were no reported injuries to the patient.This was during a procedure to treat two separate lesions, one in the left common iliac artery to external iliac artery (eia), and one in the right common iliac artery to superficial femoral artery (sfa).The eia lesion had a stenosis of 85% - 95% and was moderately calcified.The sfa lesion had a stenosis of 90%-100% and was moderately calcified.A 6f 90cm non-cordis guiding sheath was used for access from the left brachial artery to the left iliac artery.Various unknown guidewires were used and were able to pass.An unknown balloon catheter was used for pre-dilation.The smart radianz ses delivery system was stored and prepped per the instructions for use (ifu).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after implantation of an 8mm x 100mm smart radianz self-expanding stent (ses), when removing the delivery system from the patient over a 300cm vassallo floppy guidewire, it was noticed that the front end was torn off.The 10cm separated segment remained on the vassallo guidewire and was able to be removed without issue by pulling the guidewire.Additionally, there was some resistance when removing the delivery system due to resistance with the guidewire.The procedure continued by implanting a 7mm x 60mm smart vascular ses at the external iliac artery (eia).The right common iliac artery was then treated, and the procedure was completed.There were no reported injuries to the patient.This was during a procedure to treat two separate lesions, one in the left common iliac artery to external iliac artery (eia), and one in the right common iliac artery to superficial femoral artery (sfa).The eia lesion had a stenosis of 85% - 95% and was moderately calcified.The sfa lesion had a stenosis of 90%-100% and was moderately calcified.A 6f 90cm non-cordis guiding sheath was used for access from the left brachial artery to the left iliac artery.Various unknown guidewires were used and were able to pass.An unknown balloon catheter was used for pre-dilation.The smart radianz ses delivery system was stored and prepped per the instructions for use (ifu) and there were no difficulties flushing the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, after implantation of an 8mm x 100mm smart radianz self-expanding stent (ses), when removing the delivery system from the patient over a 300cm vassallo floppy guidewire, it was noticed that the front end was torn off.The 10cm separated segment remained on the vassallo guidewire and was able to be removed without issue by pulling the guidewire.Additionally, there was some resistance when removing the delivery system due to resistance with the guidewire.The procedure continued by implanting a 7mm x 60mm smart vascular ses at the external iliac artery (eia).The right common iliac artery was then treated, and the procedure was completed.There were no reported injuries to the patient.This was during a procedure to treat two separate lesions, one in the left common iliac artery to external iliac artery (eia), and one in the right common iliac artery to superficial femoral artery (sfa).The eia lesion had a stenosis of 85% - 95% and was moderately calcified.The sfa lesion had a stenosis of 90%-100% and was moderately calcified.A 6f 90cm non-cordis guiding sheath was used for access from the left brachial artery to the left iliac artery.Various unknown guidewires were used and were able to pass.An unknown balloon catheter was used for pre-dilation.The smart radianz ses delivery system was stored and prepped per the instructions for use (ifu) and there were no difficulties flushing the device.The device was returned for analysis.A non-sterile ¿smart radianz 8x100 190cm¿ was received for analysis inside of a plastic bag.The device was unpacked and was placed on a metallic tray to perform the product evaluation.The unit was inspected observing the following conditions: the stent was fully deployed and not returned for analysis.The distal tip is separated, and the missing piece was not returned for analysis.No other outstanding details were observed on the device.Functional analysis was performed by insertion/withdrawal testing to determine if resistance/friction or an obstruction between the wire lumen and the guidewire was noted.A lab sample guidewire of the proper size was inserted by the distal tip to be advanced all the way through the inner shaft of the device.The guidewire traveled within the lumen of the wire until it could be seen emerging from the exit port.Despite the distal tip separation, no resistance, friction, or obstruction was observed during the functional test.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The separated area was inspected observing evidence of elongations, and plastic deformations.The braid wire shows a reduction in diameter.The separated edges have an irregular path.The damages found are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the separation.No other anomalies were observed during the evaluation.The reported ¿guidewire lumen (inner shaft) resistance/friction¿ was not confirmed as the device passed functional analysis via insertion/withdrawal testing despite the missing distal portion of the device.The reported ¿catheter tip separated¿ was confirmed as the distal portion of the catheter tip was not returned with the product for analysis.The exact cause of the events could not be determined.Sem analysis revealed evidence of elongations and plastic deformations associated with material tensile overload.This was during a procedure to treat two vessels which were stenosed and calcified.Therefore, based on the information available for review, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the separation.Vessel characteristics, along with procedural factors and handling of the catheter described contributed to the damages reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿stent placement: if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or vessel.Carefully withdraw the stent system without deploying the stent.If resistance is felt when beginning deployment, do not force deployment.Carefully withdraw the stent system without deploying the stent.Insertion of guiding sheath or guide catheter and guidewire: a.Access the treatment site utilizing the appropriate accessory equipment compatible with the 6f (2.0 mm) delivery system.B.Place a 6f guiding sheath of an appropriate length (110cm for a 150cm long device and a 135cm for a 190cm long device) with an internal diameter of at least 2.2 mm.C.A brite tip radianztm guiding sheath is highly recommended.D.Place an.018¿ (0.46 mm) guidewire of sufficient length across the lesion to be stented via the guiding sheath or guide catheter.Introduction of stent delivery system: a.Ensure the safety lock is still in place.B.Advance the device over the guidewire through the hemostatic valve and guiding sheath to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.The handle should not be rotated during insertion or removal.Caution: always use a guiding sheath for the implant procedure to protect puncture site.A guiding sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal: a.Advance the stent delivery system past the lesion site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target lesion site.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target lesion site.Post-deployment stent dilatation: a.While using fluoroscopy, withdraw the entire delivery system as one unit, over the guidewire, into the guiding sheath and out of the body.Remove the delivery device from the guidewire.Do not rotate the handle during withdrawal.Note: the guide wire lumen will be exposed upon removal of the device from the sheath.Be sure that distal tip is visible outside of the hemostasis valve before attempting to grasp the guide wire.B.Using fluoroscopy, visualize the stent to verify full deployment.If incomplete expansion exists within the stent at any point along the lesion, post deployment balloon dilatation (standard pta technique) can be performed.Note: only areas within the stent length should receive post-deployment balloon dilatation.C.Select an appropriate size pta balloon catheter and dilate the lesion with conventional technique.The inflation diameter of the pta balloon used for post-dilatation should approximate the diameter of the reference vessel.Remove the pta balloon from the patient.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
SMART RADIANZ
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19201032
Report Number9616099-2024-00129
Device Sequence Number18130633
Product Code NIO
UDI-Device Identifier20705032082393
UDI-Public(01)20705032082393(17)261231(10)18276284
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSR08100XL
Device Lot Number18276284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/08/2024
06/17/2024
08/26/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/03/2024
06/24/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7MM X 60MM SMART VASCULAR SES.; DESTINATION (6F*90CM, TERUMO).; GUIDEWIRE (0.018 300CM.; SHEATH (6GDF).; VASSALLO FLOPPY.
Patient SexUnknown